Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 331, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 6, 2006, 3:04 PM CDT for Jefferson County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 6, 2006, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:19 PM CDT | HAIL 0.88 | 2 S Reynolds, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 062004 SVROAX NEC095-062045- /O.NEW.KOAX.SV.W.0331.060806T2004Z-060806T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 304 PM CDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 345 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF FAIRBURY...OR ABOUT 32 MILES NORTHEAST OF CONCORDIA...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... REYNOLDS... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. HAIL THE SIZE OF NICKELS OR LARGER IS EXPECTED WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. WINDS OF 60 MPH OR STRONGER ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 3997 9756 3987 9737 4011 9709 4025 9733 $$ FOBERT
2 follow-up statements
000 WWUS53 KOAX 062023 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 322 PM CDT SUN AUG 6 2006 NEC095-062045- /O.CON.KOAX.SV.W.0331.000000T0000Z-060806T2045Z/ JEFFERSON NE- 322 PM CDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR JEFFERSON COUNTY... AT 320 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR REYNOLDS... OR ABOUT 34 MILES SOUTHWEST OF BEATRICE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL WAS REPORTED 2 MILES SOUTH OF REYNOLDS AT 320 PM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO FAIRBURY. LAT...LON 3997 9756 3987 9737 4011 9709 4025 9733 $$ FOBERT
000 WWUS53 KOAX 062045 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 345 PM CDT SUN AUG 6 2006 NEC095-062055- /O.EXP.KOAX.SV.W.0331.000000T0000Z-060806T2045Z/ JEFFERSON NE- 345 PM CDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRED AT 345 PM CDT... THE WARNING WHICH WAS IN EFFECT HAS EXPIRED AND WILL NOT BE REISSUED AT THIS TIME. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. LAT...LON 3997 9756 3987 9737 4011 9709 4025 9733 $$ FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:25 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 6, 2:25 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT SUN AUG 6 2006 .DISCUSSION... MAIN FORECAST CHALLENGES WILL BE HANDLING OF THE CONVECTION TONIGHT THROUGH TUESDAY. IN THE SHORT TERM...THE COLD FRONT AT 19Z EXTENDED FROM NORTHWESTERN KANSAS THROUGH EASTERN NEBRASKA INTO NORTH CENTRAL IOWA...WITH A LOW CENTER LOCATED ACROSS NORTH CENTRAL KANSAS. NUMEROUS THUNDERSTORMS WERE DEVELOPING ALONG AND JUST NORTH OF THE FRONT IN RESPONSE TO AN UPPER LEVEL WAVE EJECTING OUT OF NORTHEAST COLORADO. THIS WILL BE THE PRIME AREA OF FOCUS FOR THE EARLY EVENING WITH DAMAGING WINDS THE MAIN THREAT...ALONG WITH HEAVY RAIN AND LARGE HAIL POSSIBLE. THE GFS SEEMS TO BE HANDLING THE CONVECTION A LITTLE BETTER THAN THE NAM IN THIS FIRST 6 TO 12 HOURS...BUT THE MODELS ARE GENERALLY INLINE OVERNIGHT. WITH THAT IN MIND...THE SURFACE LOW MOVES TO NORTHEAST KANSAS BY DAYBREAK...WITH THE CLUSTER OF THUNDERSTORMS PUSHING EAST NORTHEAST ALONG THE I80 CORRIDOR OVERNIGHT INTO EASTERN NEBRASKA. MOISTURE IS POOLING ALONG THE FRONTAL BOUNDARY WITHIN AN AXIS OF 2+ INCHES OF PW JUST NORTH OF THE FRONT. THUS...HAVE BUMPED UP POPS CONSIDERABLY FOR THIS PACKAGE...WITH A WIDE SWATH OF 60 TO 80 PERCENT POPS. THIS TRANSITIONS TO NEARLY NOTHING AT ALL NEAR THE SOUTH DAKOTA BORDER...AND JUST A CHANCE OF PRECIP ALONG THE KANSAS BORDER. HIGHEST AXIS IS ALONG I80 WHERE 1 TO 2 INCHES OF RAIN LOOKS PROBABLY. BUMPED POPS UP INTO THE LIKELY CATEGORY FOR MONDAY MORNING GIVEN THAT THE MCS WILL BE ONGOING AT DAYBREAK...PUSHING EAST INTO IOWA THROUGH THE DAY. THE MODELS REALLY DIVERGE BEYOND MONDAY AFTERNOON AND ESSENTIALLY GO OUT OF PHASE WITH ONE ANOTHER. THE FORWARD MOTION OF THE UPPER WAVE SEEMS TOO FAST ON THE GFS...CONSIDERING THAT THERE IS LIKELY ANOTHER IMPULSE GATHERING STEAM ACROSS SOUTHWEST COLORADO THAT WILL EJECT LATER TONIGHT. THIS DOESNT APPEAR TO BE PICKED UP AT ALL BY THE GFS...BUT THE NAM MAY BE LATCHING ONTO THAT FEATURE...WHICH LINGERS PRECIPITATION MUCH LONGER INTO MONDAY NIGHT AND TUESDAY. GENERALLY FOLLOWED THE NAM DURING THIS TIME...AND ENDED PRECIPITATION ALTOGETHER FOR TUESDAY NIGHT THROUGH WEDNESDAY WITH WEAK HIGH PRESSURE IN CONTROL. FOR THE EXTENDED FORECAST THURSDAY THROUGH SUNDAY...THE PERIOD WILL BE CHARACTERIZED BY SOMEWHAT UNSETTLED BUT SEASONABLE WEATHER. THE MODELS SUGGEST A NEW SHORT WAVE WILL MOVE OUT OF THE NORTHERN PLAINS BY WEDNESDAY NIGHT THROUGH THURSDAY WHICH INDUCES ANOTHER FRONTAL BOUNDARY TO MOVE INTO THE MISSOURI VALLEY. IT APPEARS THAT THE SUB TROPICAL PLUME MAY ALSO BE CONNECTED TO THIS AS WELL...THEREFORE DECIDED TO ADD A CHANCE OF THUNDERSTORMS NORTHEASTERN HALF THURSDAY AND THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL STILL BE IN PLACE ON FRIDAY BUT WILL ESSENTIALLY WASH OUT A SECONDARY SURFACE TROUGH SETS UP WEST AND SOUTH OF THE REGION FOR THE WEEKEND. WITHOUT STRONG UPPER LEVEL SUPPORT...DECIDED TO LEAVE FRIDAY DRY FOR NOW. A STRONGER SHORT WAVE MOVES THROUGH THE NORTHERN CONUS FOR THE WEEKEND. THIS SHOULD FLATTEN AND PUSH THE UPPER RIDGE EVEN FURTHER SOUTH LEADING TO SLIGHTLY COOLER TEMPERATURES THAN NORMAL. THIS WILL ALSO ALLOW MORE OF THE WESTERLIES TO INFLUENCE OUR WEATHER WITH MODEST HEIGHT FALLS ALOFT...WHICH SHOULD TRIGGER SCATTERED CONVECTION THROUGH THE WEEKEND. THE PRECIP COULD ARRIVE FROM THE WEST AS EARLY AS SATURDAY AFTERNOON...BUT WILL HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY FOR NOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, Aug 6, 11:55 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1155 AM CDT SUN AUG 6 2006 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-062200- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA- SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1155 AM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY TONIGHT...SOUTH OF A NORFOLK TO HARLAN IOWA LINE. LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM MONDAY INTO EARLY WEDNESDAY...AS A FRONT LIFTS NORTH ACROSS THE REGION. A FEW STORMS COULD APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. IAZ079-080-090-091-NEZ065>068-078-088>093-062200- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 1155 AM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT NEAR A SLOW MOVING COLD FRONT ACROSS SOUTHWEST IOWA AND SOUTHEAST NEBRASKA...MAINLY SOUTH OF A LINE FROM RED OAK IOWA TO LINCOLN TO AROUND FRIEND. A FEW STORMS COULD BE SEVERE LATE THIS AFTERNOON AND THIS EVENING. DAMAGING WINDS...HEAVY RAIN AND HAIL UP TO AN INCH IN DIAMETER WOULD BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM MONDAY INTO TUESDAY NIGHT...AS A FRONT LIFTS NORTH ACROSS THE REGION. A FEW STORMS COULD APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 42 min |
| Aug 5, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 37 min |
| Aug 6, 3:29 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 31 min |
| Aug 6, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 31 min |
| Aug 6, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson | 33 min |
| Aug 6, 4:50 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 25 min |
| Aug 6, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 37 min |
| Aug 6, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.